Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 191, NWS Louisville, KY

August 9, 2000Breckinridge County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 10:42 PM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 10:42 PM CDT (03:42 UTC)
Expired
Aug 9, 2000, 11:30 PM CDT
In force
48 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Breckinridge County, KY, Meade County, KY

What was reported inside it

TimeReportWhereRemark
Aug 9, 11:10 PM CDTThunderstorm Wind 60 EBrandenburg, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3405 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 100342
SVRSDF
KYC027-163-100430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
  SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 1130 PM CDT(1230 AM EDT)

* AT 1141 PM EDT(1041 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EKRON TO
  CLOVERPORT...OR FROM 29 MILES SOUTHWEST OF LOUISVILLE TO 53 MILES
  SOUTHWEST OF LOUISVILLE...MOVING SOUTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEBSTER AROUND 1055 PM CDT
  CLOVERPORT...GARRETT...GUSTON...IRVINGTON AROUND 1100 PM CDT
  BIG SPRING...CUSTER...FLAHERTY...GARFIELD AROUND 1115 PM CDT

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE
HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:45 PM CDT, 8 hours 57 minutes earlier.

Area forecast discussion, Aug 9, 1:45 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT WED AUG 9 2000

SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH
CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO.
HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS
AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT
LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY
AFFECT OUR COUNTY FORECAST AREA OVERNIGHT.

ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT
AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT
WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD
HELP FOCUS SOME STORMS OVERNIGHT.  WE WILL CONTINUE TO MENTION
MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS
THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER.

AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS
HUMID.

.SDF...
JA

In the hours before

Local storm report, Aug 9, 9:09 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 PM    2 NE CARLISLE             KY   WIND DAMAGE
08/09/00   NICHOLAS                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0955 PM    GEORGETOWN                KY   1.75 INCH HAIL
08/09/00   SCOTT                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Aug 9, 9:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    FRANKFORT                 KY   WIND DAMAGE
08/09/00   FRANKLIN                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Aug 9, 9:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    MIDWAY                    KY   WIND DAMAGE
08/09/00   WOODFORD                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Aug 9, 9:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    LEXINGTON                 KY   WIND DAMAGE
08/09/00   FAYETTE                        TREES DOWN ALL ACROSS
                                          THE CITY. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Aug 9, 9:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    SHELBYVILLE               KY   .75 INCH HAIL
08/09/00   SHELBY                         REPORTED BY STORM
                                          SPOTTER.

1035 PM    BAGDAD                    KY   60 MPH TSTM GUST
08/09/00   SHELBY                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Aug 9, 10:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED AUG 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1115 PM    TAYLORSVILLE              KY   .75 INCH HAIL
08/09/00   SPENCER                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:02 PM CDTSevere Thunderstorm WarningLMKHarrison43 min
Aug 9, 8:16 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble44 min
Aug 9, 8:27 PM CDTSevere Thunderstorm WarningLMKScott48 min
Aug 9, 8:32 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas43 min
Aug 9, 8:55 PM CDTTornado WarningLMKHenry35 min
Aug 9, 8:59 PM CDTSevere Thunderstorm WarningLMKFranklin, Woodford31 min
Aug 9, 9:09 PM CDTSevere Thunderstorm WarningLMKClark, Fayette36 min
Aug 9, 9:19 PM CDTSevere Thunderstorm WarningLMKShelby41 min
Aug 9, 9:56 PM CDTSevere Thunderstorm WarningLMKShelby, Spencer34 min
Aug 9, 10:17 PM CDTSevere Thunderstorm WarningLMKBullitt28 min
Aug 9, 10:43 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson62 min
Aug 9, 11:33 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio42 min
Aug 9, 11:42 PM CDTSevere Thunderstorm WarningLMKMarion, Washington33 min
Aug 9, 11:47 PM CDTSevere Thunderstorm WarningLMKHardin28 min
Aug 10, 1:40 AM CDTSevere Thunderstorm WarningLMKMetcalfe35 min
Aug 10, 2:30 AM CDTFlash Flood WarningLMKHardin, Larue3 hr
Aug 10, 3:49 AM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.